I need help ? ............

nana2005
By nana2005 Latest Reply 2011-04-08 03:27:45 -0500
Started 2011-04-05 05:13:01 -0500

can anyone help me out on this.. I was put on oral meds for over 1 1/2 months and also my Insluin 21 then drop down to 18 units a day. but the problem is that I have been getting to many lows I mean lows down in the 40s then when it is up in the 100s or the 200s , with in 1/12 hrs it will be right back down there I try to eat , and even if I go for a walk while it is up in the right range then I will check and then it will be low again. so it is very hard for me do anything. and their are times where I don't have to do anything and it will go low. I will even wake up with a low. Yes I did tell my Dr that is why he lower my insulin to 18. so can any one tell me what am I doing wrong. or it that I have something wrong with by body that it is rejecting the meds that I am on. I even get it sometime to were I will get lower back pain , like someone is kicking in the back where the kindy are.
I am truely sorry to tell you all this but I was hopeing that someone can help me out on this, and what to do.
Thank you for lending a ear.
Anna


8 replies

kdroberts
kdroberts 2011-04-06 10:16:22 -0500 Report

What meds and what type of insulin do you take? How often and when do you take them?

nana2005
nana2005 2011-04-07 13:58:57 -0500 Report

I take Levermier 18 unites at night time , and then I take my Glyburide. 2.5 mg in the morrning and they both are once a day.

kdroberts
kdroberts 2011-04-07 14:05:41 -0500 Report

Both of those kind of do the same thing but glyburide will have a much stronger peak. Levimir is kind of tricky because it works better twice daily than once, maybe talk to your doctor about that. You could also talk to your doctor about the extended release version of glyburide or maybe something that would help you when eating but not last all day, starlix for instance.

realsis77
realsis77 2011-04-05 10:19:19 -0500 Report

Hi. I would speak to my doctor ASAP about possiably lowering your insulin AGAIN because you are expirencing too many lows. Sometimes it takes some adjustments to get it right. I had to have my insulin adjusted and now things are going as they should be. Id make an appointment right away so you do not have to continue like this it is dangerous. Sometimes doctors can even adjust your meds over the phone depending on your situation. Don't wait any longer! Perhaps you need to lower your insulin dose even more. Your doctor should be able to help with that! I know I'm very sensitive to my insulin and take it in lower doses. At first my doc had me on the higher doses and that didn't work out for me! So he lowered it right away and now I'm at a perfect dose. Hopefully you can get your ideal dose soon! I would not hesitate to contact my doctor and let him know what's happening with you so he can adjust! Don't try to suffer through it because its very dangerous. Call now! I wish you the very best and truely hope soon you get this worked out and find "your dose" so you don't have to continue like this. God bless and keep us posted on how your doing! I don't think you are doing anything wrong I think perhaps the insulin dose is still too high for you! So please call your doctor right away and discusss your options! Take care :)

Gabby
GabbyPA 2011-04-05 08:13:37 -0500 Report

Insulin is very effective it seems in your system and so I would talk to your doctor again about looking at what is happening.

Do you journal your meals and numbers? If not, I would start with that so you can see what is happening and take that to your doctor to have him look at it as well. It could be something like adding a meal somewhere or changing when or how much medicine you are taking. It takes time to get it to work out. You don't want those lows, so get to your doctor as soon as you can.

Next Discussion: Diabetes Walks »